Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having BP, leg and back pain. Noticed severe mood swings, rashes on legs and irrational thinking. Taking Oxycode, xanax. Safe?

My boyfriend has high blood pressure, back and leg pain. He was addicted to Oxycodone in the past.
I have noticed severe mood swings, easily angered, rash on his legs, irrational thinking, among many other symptoms (which he will never admit could be pill related). His doctor has prescribed him a high mg of Oxycode at 5 a day (and has recently increased this dosage), 2 xanax, 2 adderall, & 1 Bystolic. I know my boyfriend runs out frequently, fill his prescription early and buys from other people. I am concerned with his behavioral changes and possible health side effects. Even at the prescribed dosages, can't combining these pills be harmful. Is combining these medications common practice among doctors?
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear patient,

There are major health risks of combining these medications, probably the biggest are addiction, withdrawal and severe respiratory depression that can lead to death by overdose. He needs to see an addiction medicine specialist if he wishes to detox.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Sun, 26 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor